Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 39, NWS Tallahassee, FL

October 20, 2016

NWS Tallahassee, FL issued this small craft advisory at Oct 20, 2016, 3:48 PM EDT. It took effect at Oct 21, 2016, 2:00 AM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2016, 3:48 PM EDT (19:48 UTC)
In effect from
Oct 21, 2016, 2:00 AM EDT
Expired
Oct 22, 2016, 10:26 AM EDT
In force
32 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

342 
WHUS72 KTAE 201948
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY IN EFFECT BEGINNING LATE TONIGHT THROUGH
SATURDAY MORNING...

GMZ730-750-755-765-770-775-211100-
/O.NEW.KTAE.SC.Y.0039.161021T0600Z-161022T1200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
348 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 8 AM EDT
SATURDAY FOR WATERS FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60
NM. 

* WINDS...AROUND 20 KNOTS WITH GUST TO 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
7 follow-up statements
852 
WHUS72 KTAE 210045
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY IN EFFECT BEGINNING LATE TONIGHT THROUGH
SATURDAY MORNING...

GMZ730-750-755-765-770-775-210830-
/O.CON.KTAE.SC.Y.0039.161021T0600Z-161022T1200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
845 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM FRIDAY TO
8 AM EDT SATURDAY...

* WINDS...AROUND 20 KNOTS WITH GUST TO 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
237 
WHUS72 KTAE 210737
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 AM EDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY
MORNING FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL
MILES...

GMZ730-750-755-765-770-775-211430-
/O.EXT.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
337 AM EDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY...

* WINDS...NORTH 20 TO 25 KNOTS. 

* PEAK SEAS...3 TO 5 FEET NEAR SHORE AND 5 TO 7
  FEET...OCCASIONALLY UP TO 8 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
747 
WHUS72 KTAE 211346
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
946 AM EDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY
MORNING FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL
MILES...

GMZ730-750-755-765-770-775-212200-
/O.CON.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
946 AM EDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

* WINDS...NORTH 20 TO 25 KNOTS.

* PEAK SEAS...3 TO 5 FEET NEAR SHORE AND 5 TO 7 FEET... 
  OCCASIONALLY UP TO 8 FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GODSEY/HARRIGAN
785 
WHUS72 KTAE 211944
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
344 PM EDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY
MORNING FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL
MILES...

GMZ730-750-755-765-770-775-220230-
/O.CON.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
344 PM EDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

* WINDS...NORTH 20 TO 25 KNOTS.

* PEAK SEAS...3 TO 5 FEET NEAR SHORE AND 5 TO 7 FEET...
  OCCASIONALLY UP TO 8 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
813 
WHUS72 KTAE 220039
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
839 PM EDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY
MORNING FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL
MILES FOR HAZARDOUS BOATING CONDITIONS...

GMZ730-750-755-765-770-775-220830-
/O.CON.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
839 PM EDT FRI OCT 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

* WINDS...NORTH AROUND 20 KNOTS WITH HIGHER GUSTS.

* PEAK SEAS...5 TO 7 FEET OCCASIONALLY UP TO 8 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
577 
WHUS72 KTAE 220737
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 AM EDT SAT OCT 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THIS MORNING FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO
60 NAUTICAL MILES...

GMZ730-750-755-765-770-775-221500-
/O.CON.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
337 AM EDT SAT OCT 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...NORTH AROUND 20 KNOTS WITH HIGHER GUSTS.

* PEAK SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
417 
WHUS72 KTAE 221426
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1026 AM EDT SAT OCT 22 2016


GMZ730-750-755-765-770-775-221530-
/O.CAN.KTAE.SC.Y.0039.000000T0000Z-161022T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1026 AM EDT SAT OCT 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. SMALL CRAFT OPERATORS THOUGH SHOULD EXERCISE
CAUTION. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:48 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 20, 3:48 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
348 PM EDT Thu Oct 20 2016

.NEAR TERM [Through Tonight]...

A mid to upper level +PV anomaly can be seen as mid to upper level
cloud cover on satellite imagery moving from the central Plains into
the middle Mississippi Valley this afternoon. Ahead of it, along the
Ohio, Tennessee, and lower Mississippi Valley. This front will move
eastward through the period, crossing our forecast area overnight.
The frontal passage will not bring much in terms of chances for rain
overnight, with only a slight chance over our coastal waters, but
cooler and drier conditions will be on the way for tomorrow.

.SHORT TERM [Friday Through Saturday Night]...

The dry cold front will have cross the entire Tri-State region by
early Friday afternoon. Aloft however, the 850mb front will lag
behind a bit. This will allow a relatively sharp temperature
gradient to develop across the region with mid 80s in the
southeast Big Bend, and upper 70s across Alabama where diurnal
mixing taps into the cooler air aloft. With winds expected to
remain somewhat elevated overnight on Friday, expect lows to dip
to around the 50 degree mark for most inland locations, and the
upper 40s across Alabama and extreme southwest Georgia. The cooler
air aloft will cover much of the local area on Saturday, resulting
in highs in the low to mid 70s area-wide. The coldest night will
likely be Saturday night when winds calm and dry air is firmly in
place. Expect lows to fall into the low to mid 40s across all
inland areas.

.LONG TERM [Sunday Through Thursday]...

Low amplitude ridging will build into the local area just south of
the departing trough through Tuesday when a more zonal pattern
will take over for the remainder of the period. High pressure
will remain established at the surface, with easterly flow
returning around mid-week. The easterly flow may bring a slight
chance for showers, but for the most part, rain is not expected in
the extended forecast.

&&

.AVIATION [Through 18Z Friday]...

As a cold front crosses the area late tonight and early tomorrow,
northwest winds will pick up in DHN first, then ECP and ABY, then
later Friday morning at TLH and VLD. VFR conditions are expected to
prevail through the period, though there may be a brief period of
MVFR cigs (2000-2500 ft) just ahead of the front.

&&

.MARINE...

Beginning late tonight, winds and seas will climb to advisory
levels, remaining that way through Saturday morning. Thereafter,
moderate northeasterly winds will continue through Sunday, before
calming through next week.

&&

.FIRE WEATHER...

A cold front will move across the region tonight with much cooler
and drier in place for the weekend. Relative humidity values on
Friday afternoon look to drop to near 30 percent, which isn't low
enough to justify a fire weather watch in Srn Alabama. RH values
will be even lower on Saturday and Sunday afternoons, possibly in
the low 20 percent range. However, other necessary red flag
criteria are unlikely to be met.

&&

.HYDROLOGY...

Little if any rainfall expected over the next seven days. Therefore,
no concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   64  82  51  74  44 /  10   0   0   0   0
Panama City   66  78  55  73  52 /  10   0   0   0   0
Dothan        60  77  47  72  43 /  10   0   0   0   0
Albany        63  79  47  73  43 /  10   0   0   0   0
Valdosta      62  83  49  73  44 /  10   0   0   0   0
Cross City    62  85  51  75  43 /  10   0   0   0   0
Apalachicola  68  80  55  73  52 /  10   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.

GA...None.

AL...None.

GM...Small Craft Advisory from 2 AM Friday to 8 AM EDT Saturday for
     waters from Destin to the Suwannee River out to 60 NM.

&&

NEAR TERM...Moore
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Moore
MARINE...Harrigan
FIRE WEATHER...Humphreys
HYDROLOGY...Scholl

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.